Download this article
 Download this article For screen
For printing
Recent Issues

Volume 24
Issue 2, 595–1223
Issue 1, 1–594

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Neighboring mapping points theorem

Andrei V Malyutin and Oleg R Musin

Algebraic & Geometric Topology 23 (2023) 3043–3070
Abstract

We introduce and study a new family of theorems extending the class of Borsuk–Ulam and topological Radon type theorems. The defining idea for this new family is to replace requirements of the form “the image of a subset that is large in some sense is a singleton” with requirements of the milder form “the image of a subset that is large in some sense is a subset that is small in some sense”. This approach covers the case of mappings 𝕊m n with m < n and extends to wider classes of spaces.

An example of a statement from this new family is the following theorem. Let f be a continuous map of the boundary Δn of the n–dimensional simplex Δn to a contractible metric space M. Then Δn contains a subset E such that E (is “large” in the sense that it) intersects all facets of Δn and the image f(E) (is “small” in the sense that it) is either a singleton or a subset of the boundary B of a metric ball B M whose interior does not meet f(Δn).

We generalize this theorem to noncontractible normal spaces via covers and deduce a series of its corollaries. Several of these corollaries are similar to the topological Radon theorem.

Keywords
Borsuk–Ulam theorem, topological Radon theorem, Hopf theorem, KKM lemma
Mathematical Subject Classification
Primary: 55M20, 55M25, 55P05
References
Publication
Received: 13 April 2021
Revised: 8 January 2022
Accepted: 3 February 2022
Published: 26 September 2023
Authors
Andrei V Malyutin
St Petersburg Department of Steklov Institute of Mathematics
St Petersburg
Russia
Oleg R Musin
School of Mathematical and Statistical Sciences
University of Texas – Rio Grande Valley
Brownsville, TX
United States

Open Access made possible by participating institutions via Subscribe to Open.